Alert archive / Vermont / River Flood Warnings in 2008

River Flood Warning 2, NWS Burlington, VT

February 19, 2008Rutland County, Vermont

NWS Burlington, VT issued this river flood warning at Feb 19, 2008, 3:11 PM EST for Rutland County, Vermont. It took effect at Feb 19, 2008, 4:09 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2008, 3:11 PM EST (20:11 UTC)
In effect from
Feb 19, 2008, 4:09 PM EST
Expired
Feb 20, 2008, 2:21 AM EST
In force
10 hr
Issued by
NWS Burlington, VT
Flood severity
Minor

County Rutland County, VT

The radar

The Burlington radar (KCXX), 104 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Otter Creek at Center Rutland (CENV1). The gauge peaked at 8.31 ft at Feb 19, 2008, 6:00 PM EST.

actionminormoderate681002/1902/2002/21
Action stage
6 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04282000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KBTV 192011
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BURLINGTON VT 
311 PM EST TUE FEB 19 2008

...THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN VERMONT... 

  OTTER CREEK AT CENTER RUTLAND AFFECTING RUTLAND COUNTY
SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DONT DROWN

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

VTC021-200811-
/O.NEW.KBTV.FL.W.0002.080219T2109Z-080220T1324Z/
/CENV1.1.ER.080219T2109Z.080220T0000Z.080220T0724Z.NO/
311 PM EST TUE FEB 19 2008

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OTTER CREEK AT CENTER RUTLAND.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:00 PM TUESDAY THE STAGE WAS 7.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 8.4 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 8.0 FEET...LOW LYING PORTIONS OF ALFRECHA ROAD IN 
  CLARENDON...AND ELM STREET AND DEPOT ROAD IN PITTSFORD WILL BE 
  UNDER WATER.  FIELD FLOODING WILL OCCUR ALONG DORR DRIVE IN 
  RUTLAND...ALONG WITH LOWLAND FLOODING UPSTREAM TO WALLINGFORD AND 
  DOWNSTREAM TO PITTSFORD.

$$
1 follow-up statement
000 
WGUS81 KBTV 200721
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
221 AM EST WED FEB 20 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
VERMONT...
 
  OTTER CREEK AT CENTER RUTLAND AFFECTING RUTLAND COUNTY
SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DONT DROWN

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

VTC021-200751-
/O.CAN.KBTV.FL.W.0002.000000T0000Z-080220T1324Z/
/CENV1.1.ER.080219T2042Z.080219T2345Z.080220T0238Z.NO/
221 AM EST WED FEB 20 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE OTTER CREEK AT CENTER RUTLAND.
* AT  2:00 AM WEDNESDAY THE STAGE WAS 7.3 FEET. 
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.3 FEET BY MIDDAY 
  TODAY.
* IMPACT...AT 8.0 FEET...LOW LYING PORTIONS OF ALFRECHA ROAD IN 
  CLARENDON...AND ELM STREET AND DEPOT ROAD IN PITTSFORD WILL BE 
  UNDER WATER.  FIELD FLOODING WILL OCCUR ALONG DORR DRIVE IN 
  RUTLAND...ALONG WITH LOWLAND FLOODING UPSTREAM TO WALLINGFORD AND 
  DOWNSTREAM TO PITTSFORD.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Feb 19, 12:41 PM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Feb 19, 12:41 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1241 PM EST TUE FEB 19 2008

.SYNOPSIS...
A DEEP UPPER LEVEL TROUGH WILL CONTINUE TO BUILD ACROSS THE NORTH
COUNTRY TODAY. THIS WILL PROVIDE NORTHERN NEW YORK AND VERMONT WITH
NEAR NORMAL TEMPERATURES AND A CHANCE OF SNOW SHOWERS. THE BEST
CHANCE FOR ACCUMULATING SNOW WILL BE ACROSS THE NORTHERN ADIRONDACKS
AND NORTHERN GREEN MOUNTAINS IN VERMONT. OTHERWISE...ANOTHER COLD
FRONT WILL PUSH ACROSS THE REGION ON WEDNESDAY WITH MORE SNOW
SHOWERS AND COLDER TEMPERATURES EXPECTED FOR THE REMINDER OF THE
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1034 AM EST TUESDAY...GOING FORECAST IN REAL GOOD SHAPE AND
SEE NO REASON TO MAKE ANY CHANGES AT THIS TIME. PLENTY OF SNOW
SHOWERS AROUND IN THE SOUTHWEST FLOW ASSOCIATED WITH LARGE UPPER
TROUGH MOVING INTO THE REGION. LIKE THE IDEA OF ANY ACCUMULATING
SNOWS TO BE ACROSS NORTHERN NEW YORK DUE TO LAKE ENHANCEMENT. SOME
UPSLOPE OVER PORTIONS OF NORTHERN VERMONT AS WELL AND THAT COULD
PRODUCE SOME LIGHT ACCUMULATIONS...WHICH THE GOING FORECAST HAS
HANDLED VERY WELL. TEMPERATURE AND WIND FORECASTS IN REAL GOOD
SHAPE AS WELL. FRONTAL BOUNDARY SAGS SOUTHWARD TONIGHT AND AFFECTS
THE NORTHERN HALF OF THE FORECAST AREA WITH SCATTERED SHOWERS AND
GOING FORECAST HAS THIS COVERED AS WELL.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
AS OF 415 AM EST TUESDAY...SECONDARY COLD FRNT AND ASSOCIATED POTENT
5H VORT MOVE ACRS OUR CWA ON WEDNESDAY WITH MORE SNOW SHOWERS AND
COLDER TEMPS EXPECTED. THIS SYSTEM WL HAVE LIMITED MOISTURE AND WL
MOVE QUICKLY ACRS OUR FA...THEREFORE NOT EXPECTING ALOT OF
ACCUMULATION. HOWEVER...NAM12 SHOWS GOOD LAKE MOISTURE
INTERACTION...ALONG WITH STEEP LLVL LAPSE RATES...AND GOOD
1000-700MB LIFT/MOISTURE WITH SOME WEAK ELEVATED
INSTABILITY...THEREFORE A PERIOD OF SNOW SHOWERS CAN BE EXPECTED
WITH FROPA. ONCE AGAIN...BEST CHC FOR SNOWFALL ACCUMULATIONS WL BE
ACRS THE HIR TRRN OF THE DACKS/GREEN MTNS. BY 00Z THURS 85H TEMPS
DROP TO -20C ACRS OUR NORTHERN ZNS...WITH 925MB TEMPS AROUND -16C.
THIS LLVL THERMAL PROFILE SUGGESTS TEMPS ONLY IN THE TEENS MTNS TO
L/M 20S ELSEWHERE. MID/UPPER LVL TROF CONTS ACRS OUR CWA FOR
THURSDAY WITH SFC HIGH PRES BUILDING INTO OUR FA. THIS WL PROVIDE
REGION WITH NVA AND SUBSIDENCE...WHICH SHOULD LEAD TO SOME SUN ON
THURSDAY. GIVEN...SNOW PACK...CLEAR SKIES...AND FULL MOON...WL CUT
SEVERAL DEGREES OFF MACHINE NUMBERS FOR WEDS NIGHT INTO THURS. FOR
THURS...WL MENTION TEMPS IN THE M10S MTNS TO L20S VSF ASSOCIATED
WITH NW DOWNSLOPING FLW.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 415 AM EST TUESDAY...COMPLICATED AND COMPLEX LONG TERM FCST
WITH LIMITED FCSTR CONFIDENCE. FIRST CHALLENGE IS AMOUNT OF
PHASING WITH NORTHERN STREAM ENERGY ACRS THE NORTHERN PLAINS AND
SYSTEM EJECTING FROM SW CONUS FRIDAY INTO SATURDAY. MODELS HAVE
BEEN ALL OVER THE PLACE WITH SOME DEVELOPING A SIGNIFICANT PHASED
SYSTEM WITH A FULL LATITUDE TROF ACRS THE EASTERN CONUS...WHILE
OTHERS KEEP TWO SPREAD SYSTEMS. BASED ON LATEST TRENDS OFF THE 00Z
ECMWF WL KEEP TWO SPREAD SYSTEMS...WHICH WL LIMIT AMOUNT OF QPF
ACRS OUR CWA. FEEL FASTER NORTHERN STREAM SYSTEM ASSOCIATED WITH
CONFLUENT FLW ACRS THE EASTERN CONUS WL PUSH AHEAD OF DIGGING S/W
ENERGY OVER THE SW CONUS FOR FRIDAY INTO SATURDAY. WL CONT TO
MENTION CHC POPS FRIDAY INTO SATURDAY ASSOCIATED WITH NORTHERN
STREAM ENERGY...BUT BEST MOISTURE/STRONGER DYNAMICS WL BE ACRS THE
SOUTHERN PLAINS/SE CONUS. GIVEN THE EXPECTED NORTHERN STREAM
DOMINANCE WL KEEP TEMPS AT OR SLIGHTLY BLW NORMAL FOR FRIDAY INTO
SATURDAY. IN ADDITION...THE LATEST 00Z GFS KEEPS TWO SPREAD
SYSTEMS ACRS THE EASTERN CONUS...WHICH SEEMS VERY REASONABLE GIVEN
THE LIMITED UPSTREAM BLOCKING AND FAST CONFLUENT FLW ACRS THE
CENTRAL/EASTERN UNITED STATES. OTHERWISE...SFC HIGH PRES BUILDS
INTO OUR FA FOR SUNDAY INTO MONDAY WITH A FAST WEST TO EAST FLW
DEVELOPING...BEFORE MORE ENERGY AMPLIFIES THE PATTERN BY NEXT
TUES. WITH BUILDING HIGH PRES WL KEEP FCST DRY SUNDAY INTO MONDAY
WITH TEMPS NEAR NORMAL.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...BROAD UPPER TROUGHINESS...PERSISTENT
SOUTHWESTERLY SFC FLOW...AND AN APPROACHING SFC FRONT SKIRTING
NORTHERN AREAS THIS EVENING WILL ALL LEAD TO SCT/NUMEROUS SHSN
ACROSS MUCH OF THE AREA THROUGH 06Z. BEST CHC FOR LOWER CIGS/VSBYS
IN THESE SHSN WILL BE ACROSS NRN NY IN CLOSER PROXIMITY TO LAKE
ONTARIO ENHANCED OR FRONTAL ACTIVITY...AND ACROSS THE HIGHER
TERRAIN OF VT WHERE OROGRAPHIC EFFECTS AND LOWER T/TD SPREADS WILL
BE PREVALENT. AS MEAN SFC TO MID LVL FLOW SHIFTS MORE WESTERLY/WNW
LATER TONIGHT...OVERALL COVERAGE OF SHSN SHOULD WANE. SECONDARY
FRONTAL SYSTEM AND SHARP UPPER SHORTWAVE TROUGH PASSG LIKELY TO
BRING ADDL ROUNDS OF SHSN TO THE REGION BY WED AFTERNOON...THOUGH
WILL OMIT FOR NOW DUE TO TIME RANGE AND OVERALL UNCERTAINTY ON
PLACEMENT.

18Z WEDNESDAY THROUGH SATURDAY...BROAD 500MB TROUGHING IS
EXPECTED TO REMAIN IN PLACE OVER THE NERN CONUS THROUGH THURSDAY
MORNING. DURING THURSDAY...SFC HIGH PRESSURE WILL BUILD INTO THE
NORTH COUNTRY. THIS WILL BRING VFR CONDITIONS THURS/THURS NITE.
NUMERICAL GUIDANCE CONSISTENCY HAS BEEN RATHER POOR FRIDAY AND
SATURDAY. THERE IS POTENTIAL FOR A LOW PRESSURE SYSTEM TO TRACK
THROUGH THE OHIO VALLEY FRIDAY BEFORE REDEVELOPING SOUTH OF NEW
ENGLAND FRIDAY EVENING. THIS MAY BRING SNOW AND MVFR/IFR
CONDITIONS...ESPECIALLY TO SOUTHERN SECTIONS OF FORECAST AREA
FRIDAY INTO FRIDAY NIGHT...BUT LACK OF MODEL CONSISTENCY LEAVES
CONFIDENCE BELOW AVERAGE AT THIS TIME. HIGH PRESSURE AND VFR
CONDITIONS EXPECTED TO RETURN SATURDAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...TABER
NEAR TERM...EVENSON
SHORT TERM...TABER
LONG TERM...TABER
AVIATION...JMG/RJS
Hazardous weather outlook, Feb 19, 6:04 AM EST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
604 AM EST TUE FEB 19 2008

NYZ026>031-034-035-087-VTZ001>012-016>019-201115-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
604 AM EST TUE FEB 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Vermont, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.